| Model Number |
150NSA35 |
| Medical Device Problem Codes |
Flaked (1246); Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/17/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the percutaneous nephrolithotomy was performed for the patient on (b)(6) at 13:00pm.Prior to use, the outer package was inspected for integrity and no abnormalities were found.Upon opening the outer package, the inner steel wire at the proximal end of the guide wire was found exposed externally.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.No physical sample was returned, however, a photo sample was submitted.Visual evaluation of the photo sample noted the core wire exposed at the tip of the guidewire.Although a specific cause cannot be determined, potential root causes for this event could be, "inadequate material selection, and/or bonding between layers, degradation".As no patient involvement was reported the device was not used, however it is intended for treatment purposes.It is unknown if the device had met all relevant specifications.No manufacturing issues or non-conformances were noted during review of the dhr that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "inspect all guidewires for damage prior to use.Bending or kinking during or prior to placement could damage the guidewire.Do not attempt to use the guidewire if it has been damaged.Use of a damaged wire may result in damage to the urinary tract." "do not reshape the guidewire by any means.Attempting to reshape the guidewire may cause damage resulting in release of fragments into the urinary tract.Failure to exercise proper caution may result in damage to the urinary tract." "do not manipulate or remove the guidewire through a metal cannula or needle.This may result in destruction/separation of the outer jacket of the wire requiring retrieval." "do not use dry gauze to manipulate the guidewire as this can damage the surface coating and make the wire tacky." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the actual/suspected device was inspected.
Event or Problem Description